Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 31, 2018, 3:00 AM CDT for McKenzie County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 3:00 AM CDT (08:00 UTC)
- Expired
- May 31, 2018, 3:41 AM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McKenzie County, ND
The radar
The Minot AFB radar (KMBX), 201 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WUUS53 KBIS 310800
SVRBIS
NDC053-310900-
/O.NEW.KBIS.SV.W.0025.180531T0800Z-180531T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
300 AM CDT THU MAY 31 2018
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Central McKenzie County in northwestern North Dakota...
* Until 400 AM CDT/300 AM MDT/.
* At 300 AM CDT/200 AM MDT/, a severe thunderstorm was located 10
miles southwest of Arnegard, or 15 miles southwest of Watford City,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Arnegard around 325 AM CDT.
Watford City around 345 AM CDT.
Other locations impacted by this severe thunderstorm include Rawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4779 10383 4802 10313 4767 10305 4767 10310
4763 10310 4757 10365
TIME...MOT...LOC 0800Z 249DEG 19KT 4769 10358
HAIL...1.00IN
WIND...60MPH
$$
EDWARDS3 follow-up statements
323
WWUS53 KBIS 310816
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
316 AM CDT THU MAY 31 2018
NDC053-310900-
/O.CON.KBIS.SV.W.0025.000000T0000Z-180531T0900Z/
McKenzie ND-
316 AM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR CENTRAL MCKENZIE COUNTY...
At 316 AM CDT, a severe thunderstorm was located 5 miles south of
Arnegard, or 9 miles southwest of Watford City, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watford City, Alexander, Arnegard and Rawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4802 10313 4767 10305 4767 10310 4763 10310
4758 10355 4780 10378
TIME...MOT...LOC 0816Z 245DEG 19KT 4773 10346
HAIL...1.00IN
WIND...60MPH
$$
EDWARDS480
WWUS53 KBIS 310834
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
334 AM CDT THU MAY 31 2018
NDC053-310900-
/O.CON.KBIS.SV.W.0025.000000T0000Z-180531T0900Z/
McKenzie ND-
334 AM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR CENTRAL MCKENZIE COUNTY...
At 333 AM CDT, a severe thunderstorm was located over Watford City,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watford City, Arnegard and Rawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4802 10313 4767 10305 4767 10310 4763 10310
4758 10355 4776 10367 4786 10360
TIME...MOT...LOC 0833Z 245DEG 17KT 4778 10333
HAIL...1.00IN
WIND...60MPH
$$
EDWARDS635
WWUS53 KBIS 310841
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
341 AM CDT THU MAY 31 2018
NDC053-310850-
/O.CAN.KBIS.SV.W.0025.000000T0000Z-180531T0900Z/
McKenzie ND-
341 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCKENZIE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 4802 10313 4767 10305 4767 10310 4763 10310
4758 10355 4776 10367 4786 10360
TIME...MOT...LOC 0840Z 249DEG 19KT 4779 10327
$$
EDWARDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:00 AM CDT, 3 hours earlier.
Area forecast discussion, May 31, 12:00 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Bismarck ND 1200 AM CDT Thu May 31 2018 .UPDATE... Issued at 1150 PM CDT Wed May 30 2018 Increased PoPs across northwest and far north central North Dakota with this update as of 05 UTC. Elevated convection continues along the baroclinic zone across northwest North Dakota in an environment characterized by MUCAPE around 1000 j/kg with effective deep layer shear as high as 35 kts. Thus, a few storms could be strong to severe over the next 1-2 hours with marginal severe hail the primary threat. Further west, expect the congealed mass of showers and thunderstorms across northeast Montana to propagate into northwest North Dakota by 07 UTC. However, decreasing elevated instability and the overall mode of the complex suggest the severe threat is very, very low. UPDATE Issued at 1000 PM CDT Wed May 30 2018 The main adjustment with this update was to increase the coverage of fog late tonight and early Thursday morning in central ND. The presence of weak deep-layer winds beneath a shortwave ridge axis, seasonably-high low-level moisture content that will be augmented locally in some spots by recent rainfall, and a supportive stable boundary layer per modified Richardson Number output all supports the fog that's been consistently simulated by the HRRR and GLAMP. Given the setup, later shifts will need to monitor for a possible Dense Fog Advisory issuance, especially over south central ND. Meanwhile, initial convection has entered northwestern ND as the first in a series of mid-level impulses in developing southwest flow aloft have reached the area. Additional upstream convection in MT may propagate into western and especially northwestern ND through the night, but initially-moderate bouyancy that's being offset by weak shear will be replaced by weaker elevated CAPE on the order of 400-800 J/kg after 06 UTC, but modestly larger wind shear. The net effect should continue to be a generally low risk of severe storms overnight, especially once instability decreases somewhat over northwest ND where a more intense storm is ongoing as of 03 UTC. UPDATE Issued at 604 PM CDT Wed May 30 2018 We increased PoPs into the 40 to 50 percent range in northwest ND this evening in respect to upstream convection propagating across northeast MT as of 23 UTC. Simple extrapolation takes the leading cells across the state line beginning about 00 UTC, and a time- lagged consensus of recent HRRR iterations suggests that the activity could make it as far east as a Bowbells to Parshall line before it diminishes by late evening. MLCAPE of 500-1000 J/kg is present, but effective shear is 20 kt or less, which will greatly marginalize any severe threat. Diurnally-steepened low-level lapse rates could support gusty outflow winds, though. Otherwise, the convection in central ND is diminishing as convective processing and expanding cool outflow is reducing instability, a process that will only be hastened by the onset of boundary layer cooling over the next one to two hours. && .SHORT TERM...(This evening through Thursday) Issued at 203 PM CDT Wed May 30 2018 The main forecast issue in the short term period will be shower and thunderstorm chances today and Thursday. Surface and upper level low were located in the vicinity of the southern James River Valley early this Wednesday afternoon. Scattered showers and a few thunderstorms continue over central and eastern ND within the circulation of the 50H low. Expect activity to continue through the afternoon. Weak shear and modest instability should inhibit severe activity, but a few stronger cells are possible with small hail and locally gusty winds. Heavy rain will be associated with these storms. Afternoon activity is expected to diminish in the early evening over eastern portions of central ND. The next threat of thunderstorms will be late this evening and overnight in the northwest portion of the state as convection fires over Saskatchewan into north central MT today along a surface cold front and pushes eastward. CAMS vary in the extent of intrusion of convection into NW and even NC North Dakota before it runs into less favorable atmospheric conditions of weaker bulk shear and increasing CIN with the loss of daytime heating. The cold front associated with this convection will become stationary over nw/nc ND late tonight with patchy fog mainly along and north of this boundary late tonight into Thursday morning. Also extended a mention of patchy fog south through central ND with light surface flow. On Thursday, upper level ridging increases over central and eastern ND as a western upper trough moves onto the western U.S. coast. Think that most of the forecast area will see capping on Thursday but the aforementioned stationary will be a focus for low level moisture pooling and will reside close to upper level impulses impinging on the mid level trough. The daytime hours over the northwest and north central Thursday may be a will be a battle along this boundary over the nw/nc between capping and convective initiation. While most of the forecast area remains dry. Another potential concern late Thursday afternoon will be the west central into the southwest portion of the state. Strong surface heating over the northern high plains of Wyoming and southeast Montana will provide moderate to strong instability along the surface trough. Deep layer shear of 30 to 40 knots becomes nearly orthogonal to the surface trough. If daytime heating can overcome the capping, isolated discrete severe convection could develop in this area. The 12 UTC NAMNest hints at this possibility. Convection here would likely succumb to strong capping before it makes it too far east. .LONG TERM...(Thursday night through Wednesday) Issued at 203 PM CDT Wed May 30 2018 Thursday evening moderate instability and strong deep layer shear supports the potential for organized severe convection over eastern Montana and into northwest ND. Given shear orientation somewhat parallel to the surface boundary, storms may quickly cluster, with possible MCS formation along the international border through the late evening and overnight sustained by a strengthening low level jet. Scattered elevated convection may develop across the remainder of western and central North Dakota through the night with the low level jet, continued moisture transport, Elevated Mixed Layer (EML) arrival and impulses in southwest flow aloft. Although this is less certain. A more significant severe weather event is possible across western and central North Dakota on Friday. This has been consistently shown by the global suite and CIPs analogs. Most of western and central North Dakota remain in a Slight Risk in the SPC Day 3 outlook. Moderate to strong instability is forecast to build across central North Dakota within the warm sector of the surface low. Deep layer shear is forecast to be sufficient for organized convection. The highest shear however may potentially lag the cold/occluding front. Strong forcing with the arrival of the significant shortwave and mid level jet is expected late Friday afternoon through Friday night, coupled with low level forcing with the occluding frontal boundaries. All threats remain possible as storm mode may range from initial supercells to upscale growth into linear segments. Certainly questions of capping and cloud cover impacts from overnight convection still remain, and likely will into Friday. However, the consistent signal, strength of forcing, and instability and shear parameter spaces all point to a possible widespread severe threat across the area on Friday. We dry out over the upcoming weekend. However a stray shower or thunderstorm is possible over the north central Saturday afternoon. Slightly cooler late in the weekend into next week with chances of showers and thunderstorms returning Tuesday and Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1150 PM CDT Wed May 30 2018 Localized MVFR conditions in thunderstorms are possible in northwestern ND tonight, possibly impacting KISN. A new round of more intense and possibly severe storms will likely erupt after 21 UTC Thursday near a surface front in western ND, so the 06 UTC TAFs may reflect higher probabilities of impacts at the KISN and KDIK terminals late Thursday afternoon and evening. Meanwhile, the presence of a moist air mass and light winds will likely favor fog and possible low stratus development in central ND late tonight and Thursday morning. IFR to LIFR conditions are possible, especially at KBIS and KMOT between 10 and 14 UTC. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...PA SHORT TERM...TWH LONG TERM...TWH AVIATION...PA
Hazardous weather outlook, May 30, 11:48 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1148 PM CDT Wed May 30 2018 NDZ001>004-009>011-017-018-010500- Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McKenzie- Dunn- 1148 PM CDT Wed May 30 2018 /1048 PM MDT Wed May 30 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and southwest North Dakota. .DAY ONE...Tonight Scattered thunderstorms are possible across northwest and north central North Dakota tonight. A few storms could be strong with small hail, gusty winds, and dangerous lightning. An isolated severe thunderstorm is not out of the question. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Two rounds of severe weather are possible across western and central North Dakota Thursday through Friday night. For Thursday, the most likely scenario is for severe thunderstorms to possibly develop across west central and northwest North Dakota late Thursday afternoon or early evening, and possibly move into north central North Dakota during the late evening and overnight. Additional scattered thunderstorms, possibly strong to severe, may develop late Thursday evening and through the night across the southwest and south central. Large hail to ping pong ball size, damaging winds in excess of 65 mph, heavy rainfall, and dangerous lightning are the primary threats. A potentially more widespread, and significant severe weather event is possible Friday afternoon through Friday night across western and central North Dakota. The greatest risk at this time appears to be across the central. All hazards are possible including potentially very large hail, damaging winds, a few tornadoes, and heavy rainfall. Some uncertainty remains, and details will be refined as the event approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed especially across northwest and far north central North Dakota late Thursday afternoon through Thursday night. Spotter activation may be needed across most of western and central North Dakota on Friday. NDZ005-012-013-019>023-025-031>037-040>048-050-051-010500- Rolette-McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 1148 PM CDT Wed May 30 2018 /1048 PM MDT Wed May 30 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Areas of fog are possible late tonight and early Thursday morning. The fog could become dense over parts of central North Dakota. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Two rounds of severe weather are possible across western and central North Dakota Thursday through Friday night. For Thursday, the most likely scenario is for severe thunderstorms to possibly develop across west central and northwest North Dakota late Thursday afternoon or early evening, and possibly move into north central North Dakota during the late evening and overnight. Additional scattered thunderstorms, possibly strong to severe, may develop late Thursday evening and through the night across the southwest and south central. Large hail to ping pong ball size, damaging winds in excess of 65 mph, heavy rainfall, and dangerous lightning are the primary threats. A potentially more widespread, and significant severe weather event is possible Friday afternoon through Friday night across western and central North Dakota. The greatest risk at this time appears to be across the central. All hazards are possible including potentially very large hail, damaging winds, a few tornadoes, and heavy rainfall. Some uncertainty remains, and details will be refined as the event approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed especially across northwest and far north central North Dakota late Thursday afternoon through Thursday night. Spotter activation may be needed across most of western and central North Dakota on Friday.
In the hours before
Special weather statement, May 30, 10:48 PM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1048 PM CDT WED MAY 30 2018
NDZ002-003-310415-
Renville ND-Burke ND-
1048 PM CDT WED MAY 30 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RENVILLE AND
NORTHEASTERN BURKE COUNTIES UNTIL 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Flaxton, or 13 miles north of Bowbells, moving
southeast at 25 mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Bowbells, Flaxton and Northgate.
LAT...LON 4900 10196 4891 10175 4875 10202 4880 10202
4881 10215 4872 10215 4872 10223 4899 10250
4900 10248
TIME...MOT...LOC 0348Z 315DEG 23KT 4900 10228
EDWARDSSpecial weather statement, May 30, 11:07 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1107 PM CDT WED MAY 30 2018
NDZ009-310445-
Williams ND-
1107 PM CDT WED MAY 30 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILLIAMS COUNTY
UNTIL 1145 PM CDT...
At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Alamo, or 26 miles north of Williston, moving southeast
at 20 mph.
Nickel size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
Alamo, Zahl and Appam.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4864 10369 4863 10362 4852 10318 4826 10340
4850 10383
TIME...MOT...LOC 0406Z 303DEG 16KT 4854 10367
VININGSpecial weather statement, May 30, 11:28 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Bismarck ND 1128 PM CDT WED MAY 30 2018 NDZ002-003-011-310500- Ward ND-Renville ND-Burke ND- 1128 PM CDT WED MAY 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARD...WEST CENTRAL RENVILLE AND EAST CENTRAL BURKE COUNTIES UNTIL MIDNIGHT CDT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Bowbells, moving southeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Tolley and Norma. LAT...LON 4882 10224 4896 10208 4881 10159 4859 10185 TIME...MOT...LOC 0427Z 307DEG 20KT 4884 10206 EDWARDS
Special weather statement, May 31, 12:26 AM CDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Bismarck ND 1226 AM CDT THU MAY 31 2018 NDZ017-310615- McKenzie ND- 1226 AM CDT THU MAY 31 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MCKENZIE COUNTY UNTIL 115 AM CDT/1215 AM MDT/... At 1226 AM CDT/1126 PM MDT/, trained weather spotters reported a strong thunderstorm near Sidney, moving east at 15 mph. Penny size hail and wind gusts to 50 mph will be possible with this storm. Locations impacted include... East Fairview, Sather Dam and Cartwright. LAT...LON 4792 10404 4797 10382 4765 10377 4764 10404 TIME...MOT...LOC 0526Z 259DEG 13KT 4776 10412 EDWARDS
Special weather statement, May 31, 1:58 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Bismarck ND 158 AM CDT THU MAY 31 2018 NDZ009-017-310745- McKenzie ND-Williams ND- 158 AM CDT THU MAY 31 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 245 AM CDT/145 AM MDT/... At 158 AM CDT/1258 AM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles south of Culbertson to 10 miles northeast of Savage. Movement was northeast at 30 mph. Penny size hail and wind gusts to 50 mph will be possible with these storms. Locations impacted include... Fairview, Alexander, Fort Union Trading Post, East Fairview, Trenton, Sather Dam, Cartwright, Fort Buford State Historical Site, Charbonneau and Fort Union. LAT...LON 4816 10405 4825 10387 4767 10350 4747 10404 TIME...MOT...LOC 0658Z 231DEG 28KT 4800 10444 4753 10416 EDWARDS
Special weather statement, May 31, 2:47 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Bismarck ND
247 AM CDT THU MAY 31 2018
NDZ017-310830-
McKenzie ND-
247 AM CDT THU MAY 31 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCKENZIE COUNTY UNTIL
330 AM CDT/230 AM MDT/...
At 247 AM CDT/147 AM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Alexander, or 18 miles southwest of
Watford City, moving east at 30 mph.
Nickel size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
Watford City, Alexander, Arnegard, Theodore Roosevelt National Park
North Unit, Sather Dam and Rawson.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4801 10312 4767 10306 4767 10310 4759 10310
4755 10376 4765 10384 4780 10390
TIME...MOT...LOC 0747Z 260DEG 25KT 4768 10364
EDWARDSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:27 PM CDT | Special Weather Statement | BIS | Divide | 48 min |
| May 30, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 58 min |
| May 30, 10:48 PM CDT | Special Weather Statement | BIS | Burke | 27 min |
| May 30, 11:07 PM CDT | Special Weather Statement | BIS | Williams | 38 min |
| May 30, 11:28 PM CDT | Special Weather Statement | BIS | Renville | 32 min |
| May 31, 12:26 AM CDT | Special Weather Statement | BIS | McKenzie | 49 min |
| May 31, 1:58 AM CDT | Special Weather Statement | BIS | McKenzie | 47 min |
| May 31, 2:34 AM CDT | Dense Fog Advisory | BIS | Burleigh, Emmons, Foster, Kidder, Logan, McHenry and 8 more | 8 hr |
| May 31, 2:47 AM CDT | Special Weather Statement | BIS | McKenzie | 43 min |
| May 31, 2:08 PM CDT | Special Weather Statement | BIS | Dunn | 37 min |
| May 31, 2:41 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 64 min |
| May 31, 2:45 PM CDT | Tornado Warning | BIS | Dunn | 30 min |
| May 31, 3:13 PM CDT | Tornado Warning | BIS | Dunn, Mercer | 32 min |
| May 31, 3:28 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 47 min |
| May 31, 3:47 PM CDT | Tornado Warning | BIS | Mercer, Oliver | 28 min |
| May 31, 4:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 48 min |
| May 31, 4:13 PM CDT | Special Weather Statement | BIS | McKenzie | 47 min |
| May 31, 4:17 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 58 min |
| May 31, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 65 min |
| May 31, 5:23 PM CDT | Tornado Warning | BIS | Morton, Stark | 22 min |
| May 31, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 46 min |
| May 31, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 64 min |
| May 31, 5:41 PM CDT | Tornado Warning | BIS | Dunn, Mercer, Stark | 34 min |
| May 31, 6:19 PM CDT | Special Weather Statement | BIS | Oliver | 41 min |
| May 31, 6:28 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 62 min |
| May 31, 6:43 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.